Alert archive / California / Frost Advisories in 2018

Frost Advisory 8, NWS San Diego, CA

December 28, 2018Riverside County, San Bernardino County, San Diego County, California

NWS San Diego, CA issued this frost advisory at Dec 28, 2018, 12:13 PM PST for Riverside County, San Bernardino County, San Diego County, California. It took effect at Dec 28, 2018, 10:00 PM PST. It was in force for 34 hr.

The area

The counties it named.

The facts

Issued
Dec 28, 2018, 12:13 PM PST (20:13 UTC)
In effect from
Dec 28, 2018, 10:00 PM PST
Expired
Dec 30, 2018, 8:00 AM PST
In force
34 hr
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 8.2 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2018-12-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2018-12-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2695 m above ground
0-6 km bulk shear
85 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

240 
WWUS76 KSGX 282013
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
1213 PM PST Fri Dec 28 2018

...STRONG WINDS CONTINUE THROUGH SATURDAY MORNING... 
...FROST LIKELY IN WIND-SHELTERED VALLEY AREAS...
...STRONG SANTA ANA WINDS AGAIN ON NEW YEARS DAY... 

.A cold low pressure system dropping into Arizona will continue 
gusty offshore winds over portions of SoCal through Saturday. 
Where the winds do not develop, clear skies and very dry air will 
result in frosty conditions tonight and again on Saturday night.

CAZ048-290600-
/O.NEW.KSGX.FR.Y.0008.181229T0600Z-181230T1600Z/
/O.CON.KSGX.WI.Y.0023.000000T0000Z-181230T0000Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
Including the cities of Riverside, San Bernardino, Ontario, 
Moreno Valley, Fontana, Rancho Cucamonga, and Corona
1213 PM PST Fri Dec 28 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST SATURDAY...
...FROST ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 8 AM PST
SUNDAY...

The National Weather Service in San Diego has issued a Frost
Advisory...which is in effect from 10 PM this evening to 8 AM PST
Sunday. 

* Winds...Periods of north to northeast winds with gusts of 40 to
  50 mph. Isolated gusts to 60 mph below the Cajon Pass.  

* Location...Inland Orange County, the Santa Ana Mountains, the 
  northern Inland Empire, and along the foothills and slopes of 
  the Riverside and San Bernardino County mountains.

* Impacts...Hazardous travel especially for high profile vehicles.
  Watch out for cross winds which can be especially dangerous to
  travelers and reduced visibility in blowing dust.

* Outlook...Another, potentially stronger offshore wind event is
  possible on New Years Day. Interested parties should keep  
  abreast of the latest forecasts.

For Frost...  

* Location...Wind-sheltered valleys and drainages

* Duration...Nights and early mornings through Sunday

* Temperature...Low temperatures 28 to 35

* Impacts...Sensitive outdoor plants may be killed if left uncovered.

* Outlook...The Advisory may need to be expanded to the lower
  deserts tomorrow night into Sunday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds this
strong can make driving difficult...especially for high profile 
vehicles. Use extra caution.

A Frost Advisory means that widespread frost is expected. Sensitive
outdoor plants may be killed if left uncovered. Make sure pets 
have adequate shelter.

&&

$$

CAZ050-290600-
/O.NEW.KSGX.FR.Y.0008.181229T0600Z-181230T1600Z/
San Diego County Valleys-
Including the cities of Escondido, El Cajon, San Marcos, La Mesa,
Santee, and Poway
1213 PM PST Fri Dec 28 2018

...FROST ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 8 AM PST
SUNDAY...

The National Weather Service in San Diego has issued a Frost
Advisory...which is in effect from 10 PM this evening to 8 AM PST
Sunday. 

* Location...Wind-sheltered valleys and drainages

* Duration...Nights and early mornings through Sunday

* Temperature...Low temperatures 28 to 35

* Impacts...Sensitive outdoor plants may be killed if left
  uncovered.

* Outlook...The Advisory may need to be expanded to the lower
  deserts tomorrow night into Sunday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected. Sensitive
outdoor plants may be killed if left uncovered. Make sure pets 
have adequate shelter.

&&

$$

CAZ055>057-554-290600-
/O.CON.KSGX.WI.Y.0023.000000T0000Z-181230T0000Z/
San Bernardino County Mountains-Riverside County Mountains-
Santa Ana Mountains and Foothills-Orange County Inland Areas-
Including the cities of Crestline, Running Springs, 
and Mission Viejo
1213 PM PST Fri Dec 28 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST SATURDAY...

* Winds...Periods of north to northeast winds with gusts of 40 to
  50 mph. Isolated gusts to 60 mph near the foothills amd through
  the Santa Ana Mountains. 

* Location...Through and below canyons and along coastal
  foothills

* Impacts...Hazardous travel especially for high profile vehicles.
  Watch out for cross winds which can be especially dangerous to
  travelers and reduced visibility in blowing dust. 

* Outlook...Another, potentially stronger offshore wind event is
  possible on New Years Day. Interested parties should keep 
  abreast of the latest forecasts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

10
5 follow-up statements
813 
WWUS76 KSGX 290553
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
953 PM PST Fri Dec 28 2018

...STRONG WINDS THROUGH SATURDAY MORNING... 
...FROST IN WIND-SHELTERED VALLEY AREAS...

Gusty offshore winds over portions of SoCal through Saturday. 
Where the winds do not develop, clear skies and very dry air will 
result in frosty conditions tonight and again on Saturday night.

CAZ048-291400-
/O.CON.KSGX.WI.Y.0023.000000T0000Z-181230T0000Z/
/O.CON.KSGX.FR.Y.0008.181229T0600Z-181230T1600Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
Including the cities of Riverside, San Bernardino, Ontario, 
Moreno Valley, Fontana, Rancho Cucamonga, and Corona
953 PM PST Fri Dec 28 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST SATURDAY...
...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST SUNDAY...

* Winds...Periods of north to northeast winds with gusts of 40 
  to 50 mph. Isolated gusts to 60 mph below the Cajon Pass. 

* Location...Inland Orange County, the Santa Ana Mountains, the 
  northern Inland Empire, and along the foothills and slopes of 
  the Riverside and San Bernardino County mountains. 

* Impacts...Hazardous travel especially for high profile 
  vehicles. Watch out for cross winds which can be especially 
  dangerous to travelers and reduced visibility in blowing dust. 

* Outlook...Another, potentially stronger offshore wind event is 
  possible on New Years Day. Interested parties should keep 
  abreast of the latest forecasts. 

For Frost...

* Location...Wind-sheltered valleys and drainages

* Duration...Nights and early mornings through Sunday

* Temperature...Low temperatures 28 to 35

* Impacts...Sensitive outdoor plants may be killed if left 
  uncovered.

* Outlook...The Advisory may need to be expanded to the lower 
  deserts tomorrow night into Sunday morning. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered. Make
sure pets have adequate shelter.

&&

$$

CAZ050-291400-
/O.CON.KSGX.FR.Y.0008.181229T0600Z-181230T1600Z/
San Diego County Valleys-
Including the cities of Escondido, El Cajon, San Marcos, La Mesa,
Santee, and Poway
953 PM PST Fri Dec 28 2018

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST SUNDAY...

* Location...Wind-sheltered valleys and drainages

* Duration...Nights and early mornings through Sunday

* Temperature...Low temperatures 28 to 35

* Impacts...Sensitive outdoor plants may be killed if left 
  uncovered. 

* Outlook...The Advisory may need to be expanded to the lower 
  deserts tomorrow night into Sunday morning. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered. Make
sure pets have adequate shelter.

&&

$$

CAZ055>057-554-291400-
/O.CON.KSGX.WI.Y.0023.000000T0000Z-181230T0000Z/
San Bernardino County Mountains-Riverside County Mountains-
Santa Ana Mountains and Foothills-Orange County Inland Areas-
Including the cities of Crestline, Running Springs, 
and Mission Viejo
953 PM PST Fri Dec 28 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST SATURDAY...

* Winds...Periods of north to northeast winds with gusts of 40 
  to 50 mph. Isolated gusts to 60 mph near the foothills amd 
  through the Santa Ana Mountains. 

* Location...Through and below canyons and along coastal 
  foothills 

* Impacts...Hazardous travel especially for high profile 
  vehicles. Watch out for cross winds which can be especially 
  dangerous to travelers and reduced visibility in blowing dust. 

* Outlook...Another, potentially stronger offshore wind event is 
  possible on New Years Day. Interested parties should keep 
  abreast of the latest forecasts. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

Moede
660 
WWUS76 KSGX 291229
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
429 AM PST Sat Dec 29 2018

CAZ048-292200-
/O.CON.KSGX.FR.Y.0008.000000T0000Z-181230T1600Z/
/O.CON.KSGX.WI.Y.0023.000000T0000Z-181230T0000Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
Including the cities of Riverside, San Bernardino, Ontario, 
Moreno Valley, Fontana, Rancho Cucamonga, and Corona
429 AM PST Sat Dec 29 2018

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST SUNDAY...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

* Winds...North to northeast winds with occasional gusts of 40 to
  50 mph. Isolated gusts to 60 mph below the Cajon Pass. 

* Location...Inland Orange County, the Santa Ana Mountains, the 
  northern Inland Empire, and along the foothills and slopes of 
  the Riverside and San Bernardino County mountains. 

* Impacts...Hazardous travel especially for high profile 
  vehicles. Watch out for cross winds which can be especially 
  dangerous to travelers and reduced visibility in blowing dust. 

* Outlook...Another, potentially stronger offshore wind event is
  possible on New Years Day. Keep an eye on the latest forecast
  for the latest!

For Frost...

* Location...Wind-sheltered valleys and drainages.

* Duration...This morning and Sunday morning.

* Temperature...Low temperatures 28 to 35.

* Impacts...Sensitive outdoor plants may be killed if left
  uncovered. Provide shelter for your pets and livestock.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered. Make
sure pets have adequate shelter.

&&

$$

CAZ050-292200-
/O.CON.KSGX.FR.Y.0008.000000T0000Z-181230T1600Z/
San Diego County Valleys-
Including the cities of Escondido, El Cajon, San Marcos, La Mesa,
Santee, and Poway
429 AM PST Sat Dec 29 2018

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST SUNDAY...

* Location...Wind-sheltered valleys and drainages.

* Duration...This morning and Sunday morning.

* Temperature...Low temperatures 28 to 35.

* Impacts...Sensitive outdoor plants may be killed if left
  uncovered. Provide shelter for your pets and livestock.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered. Make
sure pets have adequate shelter.

&&

$$

CAZ055>057-554-292200-
/O.CON.KSGX.WI.Y.0023.000000T0000Z-181230T0000Z/
San Bernardino County Mountains-Riverside County Mountains-
Santa Ana Mountains and Foothills-Orange County Inland Areas-
Including the cities of Crestline, Running Springs, 
and Mission Viejo
429 AM PST Sat Dec 29 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

* Winds...North to northeast winds with occasional gusts of 40 to
  50 mph. Isolated gusts to 60 mph near the foothills and through
  the Santa Ana Mountains. 

* Location...Through and below canyons and along coastal
  foothills.

* Impacts...Hazardous travel especially for high profile 
  vehicles. Watch out for cross winds which can be especially 
  dangerous to travelers and reduced visibility in blowing dust. 

* Outlook...Another, potentially stronger offshore wind event is
  possible on New Years Day. Keep an eye on the latest forecast
  for the latest!

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

jmb

weather.gov
578 
WWUS76 KSGX 292122
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
122 PM PST Sat Dec 29 2018

CAZ048-300600-
/O.CAN.KSGX.WI.Y.0023.000000T0000Z-181230T0000Z/
/O.CON.KSGX.FR.Y.0008.000000T0000Z-181230T1600Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
Including the cities of Riverside, San Bernardino, Ontario, 
Moreno Valley, Fontana, Rancho Cucamonga, and Corona
122 PM PST Sat Dec 29 2018

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST SUNDAY...
...WIND ADVISORY IS CANCELLED...

The National Weather Service in San Diego has cancelled the Wind
Advisory. 

Winds have fallen below Advisory criteria and will slowly 
decrease for the remainder of the day.

For the Frost Advisory

* Location...Wind-sheltered valleys and drainages.

* Duration...Late tonight through Sunday morning.

* Temperature...Low temperatures 28 to 35.

* Impacts...Sensitive outdoor plants may be killed if left 
  uncovered. Provide shelter for your pets and livestock. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered. Make
sure pets have adequate shelter.

&&

$$

CAZ055>057-554-292230-
/O.CAN.KSGX.WI.Y.0023.000000T0000Z-181230T0000Z/
San Bernardino County Mountains-Riverside County Mountains-
Santa Ana Mountains and Foothills-Orange County Inland Areas-
122 PM PST Sat Dec 29 2018

...WIND ADVISORY IS CANCELLED...

The National Weather Service in San Diego has cancelled the Wind
Advisory. 

Winds have fallen below Advisory criteria and will slowly 
decrease for the remainder of the day. 

&&

$$

CAZ050-300600-
/O.CON.KSGX.FR.Y.0008.000000T0000Z-181230T1600Z/
San Diego County Valleys-
Including the cities of Escondido, El Cajon, San Marcos, La Mesa,
Santee, and Poway
122 PM PST Sat Dec 29 2018

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST SUNDAY...

* Location...Wind-sheltered valleys and drainages.

* Duration...Late tonight and early Sunday morning.

* Temperature...Low temperatures 28 to 35.

* Impacts...Sensitive outdoor plants may be killed if left 
  uncovered. Provide shelter for your pets and livestock. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered. Make
sure pets have adequate shelter.

&&

$$

10
950 
WWUS76 KSGX 301242
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
442 AM PST Sun Dec 30 2018


CAZ048-050-302045-
/O.NEW.KSGX.HW.A.0005.190101T0500Z-190102T1200Z/
/O.CON.KSGX.FR.Y.0008.000000T0000Z-181230T1600Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
San Diego County Valleys-
Including the cities of Riverside, San Bernardino, Ontario, 
Moreno Valley, Fontana, Rancho Cucamonga, Corona, Escondido, 
El Cajon, San Marcos, La Mesa, Santee, and Poway
442 AM PST Sun Dec 30 2018

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING...
...HIGH WIND WATCH IN EFFECT FROM MONDAY EVENING THROUGH LATE
TUESDAY NIGHT...

The National Weather Service in San Diego has issued a High Wind
Watch...which is in effect from Monday evening through late
Tuesday night. 

For the Frost Advisory:

* Location...Wind-sheltered valleys and drainages.

* Duration...This morning.

* Temperature...Low temperatures 28 to 35.

* Impacts...Sensitive outdoor plants may be killed if left 
  uncovered. Provide shelter for your pets and livestock. 

For the High Wind Watch:

* Winds...Strong winds developing Monday evening and continuing
  through Tuesday night. Northeast winds could gust as high as 55
  mph, with gusts to 75 mph in the more wind prone canyons and 
  foothills. 

* Location...Strongest winds will occur below the canyons and 
  foothills.

* Impacts...High winds could cause tree damage and make driving
  difficult. Blowing dust will be possible and could reduce
  visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered. Make
sure pets have adequate shelter.

A High Wind Watch means there is the potential for a hazardous
high wind event.  Sustained winds of at least 40 mph...or gusts
of 58 mph or stronger may occur. Continue to monitor the latest
forecasts.

&&

$$

CAZ055>058-065-554-302045-
/O.NEW.KSGX.HW.A.0005.190101T0500Z-190102T1200Z/
San Bernardino County Mountains-Riverside County Mountains-
Santa Ana Mountains and Foothills-San Diego County Mountains-
San Gorgonio Pass Near Banning-Orange County Inland Areas-
Including the cities of Crestline, Lake Arrowhead, 
Running Springs, Idyllwild-Pine Cove, and Pine Valley
442 AM PST Sun Dec 30 2018

...HIGH WIND WATCH IN EFFECT FROM MONDAY EVENING THROUGH LATE
TUESDAY NIGHT...

The National Weather Service in San Diego has issued a High Wind
Watch...which is in effect from Monday evening through late
Tuesday night. 

* Winds...Strong winds developing Monday evening and continuing
  through Tuesday night. Northeast winds could gust as high as 55
  mph, with gusts to 75 mph in the more wind prone passes, 
  canyons and foothills. 

* Location...Strongest winds will occur through and below the
  passes and canyons and along the foothills.

* Impacts...High winds could cause tree damage and make driving
  difficult. Blowing dust will be possible and could reduce
  visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event.  Sustained winds of at least 40 mph...or gusts
of 58 mph or stronger may occur. Continue to monitor the latest
forecasts.

&&

$$

jmb

weather.gov
939 
WWUS76 KSGX 301556
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
756 AM PST Sun Dec 30 2018

CAZ048-050-310000-
/O.EXP.KSGX.FR.Y.0008.000000T0000Z-181230T1600Z/
/O.CON.KSGX.HW.A.0005.190101T0500Z-190102T1200Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
San Diego County Valleys-
Including the cities of Riverside, San Bernardino, Ontario, 
Moreno Valley, Fontana, Rancho Cucamonga, Corona, Escondido, 
El Cajon, San Marcos, La Mesa, Santee, and Poway
756 AM PST Sun Dec 30 2018

...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH
LATE TUESDAY NIGHT...
...FROST ADVISORY WILL EXPIRE AT 8 AM PST THIS MORNING...


* Winds...Strong winds developing Monday evening and continuing 
  through Tuesday night. Northeast winds could gust as high as 
  55 mph, with gusts to 75 mph in the more wind prone canyons 
  and foothills. 

* Location...Strongest winds will occur below the canyons and 
  foothills. 

* Impacts...High winds could cause tree damage and make driving 
  difficult. Blowing dust will be possible and could reduce 
  visibility. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered. Make
sure pets have adequate shelter.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event.  Sustained winds of at least 40 mph...or gusts
of 58 mph or stronger may occur. Continue to monitor the latest
forecasts.

&&

$$

CAZ055>058-065-554-310000-
/O.CON.KSGX.HW.A.0005.190101T0500Z-190102T1200Z/
San Bernardino County Mountains-Riverside County Mountains-
Santa Ana Mountains and Foothills-San Diego County Mountains-
San Gorgonio Pass Near Banning-Orange County Inland Areas-
Including the cities of Crestline, Lake Arrowhead, 
Running Springs, Idyllwild-Pine Cove, and Pine Valley
756 AM PST Sun Dec 30 2018

...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH
LATE TUESDAY NIGHT...

* Winds...Strong winds developing Monday evening and continuing 
  through Tuesday night. Northeast winds could gust as high as 
  55 mph, with gusts to 75 mph in the more wind prone passes, 
  canyons and foothills. 

* Location...Strongest winds will occur through and below the 
  passes and canyons and along the foothills. 

* Impacts...High winds could cause tree damage and make driving 
  difficult. Blowing dust will be possible and could reduce 
  visibility. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event.  Sustained winds of at least 40 mph...or gusts
of 58 mph or stronger may occur. Continue to monitor the latest
forecasts.

&&

$$

10

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this frost advisory went out at Dec 28, 8:30 AM PST, 3 hours 43 minutes earlier.

Area forecast discussion, Dec 28, 8:30 AM PST, 3 hours 43 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
830 AM PST Fri Dec 28 2018

.SYNOPSIS...
High pressure building over the Great Basin will bring gusty
northeast winds to the mountains, foothills and inland valleys
today and Saturday. Frost is likely in the valleys and the lower
deserts Friday and Saturday nights. Next week another ridge of
high pressure will build over the Great Basin bringing more dry
offshore flow and gusty winds Monday and Tuesday, with milder
weather later in the week.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

At 8 AM PST...Skies were crystal clear across SoCal. Surface
pressure gradients were offshore and trending offshore, supporting
gusty winds through and below canyons and passes, and even out over
the coastal plain of O.C. Peak gusts of around 50 MPH were recorded
from the NE in wind-prone areas of the Santa Ana Mts. No forecast
changes this morning.

From previous discussion...

Frost will be a concern for sheltered areas in the valleys and the
lower desert including the Coachella Valley, where frost advisories
will likely be posted later today.

A strong upper level low pressure area over Northern Arizona early
this morning will drop another shortwave over SoCal later today
keeping the brisk northerly flow and advecting cold air from N to
S across the Great Basin. Northerly winds have been gusty
overnight with the strongest gusts 36 mph at the Ontario Airport
and 53 mph at Pleasants Peak over the last two hours. Winds will
decrease this afternoon and then another surge of northerly winds
is likely tonight into Saturday morning, and thus the wind
advisory was extended through Saturday as strong wind gusts will
likely continue at times.

The coldest night will likely be tonight in the San Bernardino
County high desert and mountain areas with lows in the single
digits in the higher elevations and in the lower 20s in the high
desert. Valley and lower deserts will likely bottom out Saturday
night around freezing and will certainly need a frost advisory to
alert everyone to take care of their plants and their outdoor pets
and livestock.

Another inside slider but further inland over the 4 Corners area
slides across Monday afternoon and Tuesday and will bring another
period of potentially strong offshore winds and colder
temperatures, especially over the deserts and interior mountains,
after some moderation in temps on Sunday.

The global models agree to spread upper level ridging across the
SW mid next week which will result in a moderating trend
temperature wise and lighter winds in general. Both the GFS and EC
are also indicating the possibility of a cutoff low forming in the
tropical EastPac near 20N and 130W which could help to advect a
plume of moisture towards Baja and perhaps SoCal, that would be
late next week, beyond our forecast period, but something
interesting to watch!

&&

.AVIATION...
281615z...Coast/Valleys/Mountains...Mostly clear with unrestricted
vis through today. Areas of gusty N-NE winds, with sfc gusts 30-45
kt and STG UDDFS and LLWS near KONT, KSBD, KSNA, KRIV, and KRAL will
persist through this afternoon.

Deserts...Mostly clear with unrestricted vis through today. Areas of
gusty northwest winds up to 25 knots expected through this
afternoon.

&&

.MARINE...
North to northeast winds gusting to 25 kts near the Orange County
and northern San Diego County coast. Combined seas of 8-10 ft are
expected in this area today. A Small Craft Advisory is in effect
until 1 PM today.

&&

.SKYWARN...
Skywarn activation is not requested. However weather spotters are
 encouraged to report significant weather conditions.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory until 4 PM PST Saturday for Orange County Inland
     Areas-Riverside County Mountains-San Bernardino County
     Mountains-San Bernardino and Riverside County Valleys-The
     Inland Empire-Santa Ana Mountains and Foothills.

PZ...Small Craft Advisory until 1 PM PST this afternoon for Coastal
     Waters from San Mateo Point to the Mexican Border and out
     to 30 nm-Waters from San Mateo point to the Mexican Border
     Extending 30 to 60 nm out including San Clemente Island.

&&

PUBLIC...10/Brotherton
AVIATION/MARINE...Connolly

Nearby

Frost Advisories in California, 2018Every frost advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.